Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Respresentations of strongly amenable $ C\sp{\ast} $-algebras

Author: John Bunce
Journal: Proc. Amer. Math. Soc. 32 (1972), 241-246
MSC: Primary 46L05
MathSciNet review: 0295091
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: B. E. Johnson has introduced the concept of a strongly amenable $ {C^\ast}$-algebra and has proved that GCR algebras and uniformly hyperfinite algebras are strongly amenable. We generalize the well-known Dixmier-Mackey theorem on amenable groups by proving that every continuous representation of a strongly amenable $ {C^\ast}$-algebra is similar to a $ ^\ast$-representation. As an application, we show that every invariant operator range for a Type I von Neumann algebra comes from an operator in the commutant.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05

Additional Information

Keywords: Amenable groups, strongly amenable $ {C^\ast}$-algebras, hyperfinite $ {C^\ast}$-algebras, GCR algebras, representations, invariant operator range
Article copyright: © Copyright 1972 American Mathematical Society